Alert archive / Tennessee / Wind Advisories in 2014

Wind Advisory 3, NWS Morristown, TN

January 25, 201423 counties in Tennessee; 7 counties in Virginia

NWS Morristown, TN issued this wind advisory at Jan 25, 2014, 5:44 AM EST for 23 counties in Tennessee; 7 counties in Virginia. It took effect at Jan 25, 2014, 10:00 AM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2014, 5:44 AM EST (10:44 UTC)
In effect from
Jan 25, 2014, 10:00 AM EST
Expired
Jan 26, 2014, 4:00 AM EST
In force
18 hr
Issued by
NWS Morristown, TN
All 30 counties

Anderson County, TN, Blount County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Morgan County, TN, Roane County, TN, Scott County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 25 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 10.7 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2014-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2014-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2413 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

928 
WWUS74 KMRX 251044
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
544 AM EST SAT JAN 25 2014

...STRENGTHENING SOUTHWEST WINDS AHEAD OF COLD FRONT TODAY AND
STRONG NORTHWEST WINDS BEHIND THE FRONT EARLY TONIGHT...

.A COLD FRONT WILL MOVE EAST THROUGH THE SOUTHERN APPALACHIANS THIS
AFTERNOON. SOUTHWEST WINDS WILL INCREASE TODAY AS THE FRONT
APPROACHES. THE WINDS WILL SHIFT TO THE WEST NORTHWEST BEHIND THE
FRONT AND REMAIN STRONG THROUGH THIS EVENING. 

TNZ012>017-035>040-042-044-046-067>071-073-VAZ001-002-005-006-008-
251945-
/O.NEW.KMRX.WI.Y.0003.140125T1500Z-140126T0300Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-NORTH SEVIER-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...
JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...ABINGDON
544 AM EST SAT JAN 25 2014

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
EST THIS EVENING. 

* EVENT...SOUTHWEST TO WEST WINDS AT 20 TO 30 MPH WITH HIGHER
  GUSTS.

* TIMING...SOUTHWEST WINDS WILL INCREASE EARLY TODAY. THE WIND WILL
  SHIFT TO THE WEST LATER THIS AFTERNOON AND REMAIN STRONG.

* IMPACTS...MINOR TREE DAMAGE AND LOCALIZED POWER OUTAGES ARE
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TNZ018-041-043-045-047-072-074-251945-
/O.NEW.KMRX.WI.Y.0003.140125T1500Z-140126T0900Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
544 AM EST SAT JAN 25 2014

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST
SUNDAY. 

* EVENT...SOUTHWEST TO WEST WINDS AT 20 TO 35 MPH WITH GUSTS NEAR
  50 MPH...ESPECIALLY ACROSS THE HIGHER ELEVATIONS.  

* TIMING...SOUTHWEST WINDS WILL INCREASE EARLY TODAY. THE WIND WILL
  SHIFT TO THE NORTHWEST LATER THIS AFTERNOON AND REMAIN STRONG.

* IMPACTS...MINOR TREE DAMAGE AND LOCALIZED POWER OUTAGES ARE
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
3 follow-up statements
796 
WWUS74 KMRX 251542
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1042 AM EST SAT JAN 25 2014

...STRONG GUSTY WINDS OVER THE HIGHER ELEVATIONS TODAY INTO TONIGHT...

.A COLD FRONT WILL MOVE EAST THROUGH THE SOUTHERN APPALACHIANS
THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TODAY AS THE FRONT
APPROACHES. THE WINDS WILL SHIFT TO THE WEST NORTHWEST BEHIND THE
FRONT AND REMAIN STRONG INTO THIS EVENING.

TNZ012>017-035>040-042-044-046-067>071-073-VAZ001-002-005-006-008-
251645-
/O.CAN.KMRX.WI.Y.0003.000000T0000Z-140126T0300Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-NORTH SEVIER-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...
JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...ABINGDON
1042 AM EST SAT JAN 25 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL BE GUSTY FROM THE WEST AND SOUTHWEST TODAY...BUT THE
THREAT OF SUSTAINED WINDS OF 26 MPH OR HIGHER AND WIND GUSTS TO 40
MPH OR MORE HAS DIMINISHED.

$$

TNZ018-041-043-045-047-072-074-252000-
/O.CON.KMRX.WI.Y.0003.000000T0000Z-140126T0900Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
1042 AM EST SAT JAN 25 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...

* EVENT...SOUTHWEST TO WEST WINDS AT 15 TO 30 MPH WITH GUSTS 
  AROUND 40 MPH...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. 

* TIMING...SOUTHWEST WINDS WILL INCREASE THIS MORNING. THE WIND 
  WILL SHIFT TO THE NORTHWEST LATER THIS AFTERNOON AND REMAIN 
  STRONG. 

* IMPACTS...MINOR TREE DAMAGE AND LOCALIZED POWER OUTAGES ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
173 
WWUS74 KMRX 251947
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
247 PM EST SAT JAN 25 2014

...STRONG GUSTY WINDS OVER THE HIGHER ELEVATIONS WILL CONTINUE INTO
TONIGHT...

.A COLD FRONT WILL PUSH THROUGH THE SOUTHERN APPALACHIANS EARLY THIS
EVENING. GUSTY SOUTHWEST WINDS WILL SHIFT TO THE WEST NORTHWEST
BEHIND THE FRONT AND REMAIN STRONG INTO EARLY TONIGHT. THE WINDS
WILL SUBSIDE LATER TONIGHT.

TNZ018-041-043-045-047-072-074-260400-
/O.CON.KMRX.WI.Y.0003.000000T0000Z-140126T0900Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
247 PM EST SAT JAN 25 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...

* EVENT...SOUTHWEST TO WEST WINDS OF 15 TO 30 MPH WITH GUSTS TO
  AROUND 40 MPH CAN BE EXPECTED AT TIMES...ESPECIALLY ACROSS THE
  HIGHER ELEVATIONS.

* TIMING...THE WINDY CONDITIONS WILL CONTINUE INTO EARLY
  TONIGHT...BUT WILL SUBSIDE BY LATE TONIGHT.

* IMPACTS...MINOR TREE DAMAGE AND LOCALIZED POWER OUTAGES ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
664 
WWUS74 KMRX 260225
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
925 PM EST SAT JAN 25 2014

...STRONG GUSTY WINDS TONIGHT OVER THE HIGHER ELEVATIONS...

.A COLD FRONT WILL MOVE THROUGH THE SOUTHERN APPALACHIAN REGION
TONIGHT...WITH GUSTY WESTERLY WINDS LINGERING OVER THE HIGHER
ELEVATIONS THROUGH EARLY SUNDAY MORNING.


TNZ018-041-043-045-047-072-074-260900-
/O.CON.KMRX.WI.Y.0003.000000T0000Z-140126T0900Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
925 PM EST SAT JAN 25 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM SUNDAY MORNING...

* EVENT...STRONG WESTERLY WINDS OF 20 TO 30 MPH...WITH GUSTS TO
  AROUND 45 MPH...CAN BE EXPECTED AT TIMES...ESPECIALLY OVER THE
  HIGHER ELEVATIONS.

* TIMING...THROUGH EARLY SUNDAY MORNING.

* IMPACTS...MINOR TREE DAMAGE AND LOCALIZED POWER OUTAGES ARE 
  POSSIBLE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Jan 25, 3:40 AM EST, 2 hours 4 minutes earlier.

Area forecast discussion, Jan 25, 3:40 AM EST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
340 AM EST SAT JAN 25 2014

.SHORT TERM (TODAY AND TONIGHT)...UPPER JET MOVING THROUGH THE TN
VALLEY EARLY TODAY. LARGE AREA OF SURFACE LOW PRESSURE OVER GREAT
LAKES WITH COLD FRONT EXTENDING SW INTO TX. THIS FRONT WILL MOVE
RAPIDLY EAST THROUGH THE SOUTHERN APPALACHIANS BY THIS AFTERNOON.
WINDS WILL INCREASE IN ADVANCE OF FRONT WITH LOW LEVEL JET NEAR 50
KNOTS. WINDS WILL CONTINUE STRONG THROUGH THE EVENING HOURS AS
STRONGER WINDS MIX DOWN BEHIND FRONT. WEAK WARM AIR ADVECTION
UNDERWAY IN ADVANCE OF THE FRONT. TEMPERATURE WILL CLIMB WITH
SOUTHERN AREAS RISING ABOVE FREEZING FOR A FEW HOURS TODAY. SNOW
BANDS WILL ACCOMPANY THE FRONT. ONCE AGAIN...INITIAL CONDITIONS VERY
DRY AND AVAILABLE MOISTURE WILL BE LOWERING AS COLD FRONT MOVES
THROUGH TODAY. SNOW ACCUMULATIONS WILL BE GENERALLY LIGHT AND
FAVORING WESTERN FACING SLOPES AS THE EVENT UNFOLDS THIS AFTERNOON.
POST FRONTAL AIRMASS DRIES CONSIDERABLY THIS EVENING AS BRISK WEST
WINDS CONTINUE INTO THE OVERNIGHT HOURS. SOME AREAS MAY REQUIRE A
WIND ADVISORY TODAY. STRONG COLD AIR ADVECTION OVERNIGHT WILL RESULT
IN TEMPERATURE DROPPING FAST. TEMPERATURES COUPLED WITH THE BRISK
WINDS WILL LIKELY REQUIRE A WIND CHILL ADVISORY FOR MANY AREAS
OVERNIGHT.

.LONG TERM (SUNDAY THROUGH FRIDAY)...DEEP...BROAD UPPER TROUGH OVER
THE EASTERN U.S. WILL CONTINUE TO DOMINATE AREA WEATHER THOUGH MUCH
OF THE EXTENDED.  SUNDAY WILL BE THE WARMEST DAY OF THE EXTENDED AS
WINDS BECOME SOUTHERLY AHEAD OF AN APPROACHING SYSTEM.  THESE
SOUTHERLY WINDS WILL BE A BIT BREEZY BUT WILL CARRY IN WARMER AIR.
HOWEVER...THIS WARMING WILL BE SHORT-LIVED AS THE NEXT SYSTEM MOVES
IN LATE SUNDAY NIGHT INTO MONDAY.  WINDS WILL SHIFT TO THE NORTHWEST
BEHIND A STRONG COLD FRONT.  SCATTERED LIGHT SNOW SHOWERS WILL
ACCOMPANY THE FRONT WITH SOME ACCUMULATING SNOW POSSIBLE OVER THE
HIGHER TERRAIN.  HOWEVER...THE MAIN CONCERN WILL BE THE BRISK
NORTHWEST WINDS BRINGING IN ANOTHER ROUND OF VERY COLD ARCTIC AIR.
SINGLE DIGIT TEMPERATURES COMBINED WITH THE WINDS MANY CREATE
DANGEROUS WIND CHILLS...ESPECIALLY OVER HIGHER ELEVATIONS MONDAY
NIGHT.  THE VERY COLD TEMPERATURES WILL STAY OVER THE REGION TUESDAY
AND TUESDAY NIGHT.  TEMPERATURES WILL SLOWLY MODERATE WEDNESDAY AND
THURSDAY.  MODELS IN POOR AGREEMENT BY THE END OF THE PERIOD...BUT
THE NEXT SYSTEM SHOULD MOVE IN AROUND THE FRIDAY TIME FRAME.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             40  20  46  31  36 /  20  10   0  20  20
KNOXVILLE MCGHEE TYSON AIRPORT, TN  35  17  42  29  34 /  70  10  10  20  20
OAK RIDGE, TN                       34  17  42  29  33 /  60  10  10  20  20
TRI CITIES AIRPORT, TN              28  10  39  26  29 /  90  30  10  30  50

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&

SON/MJB
Hazardous weather outlook, Jan 25, 5:18 AM EST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
518 AM EST SAT JAN 25 2014

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-261030-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
518 AM EST SAT JAN 25 2014 /418 AM CST SAT JAN 25 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...BUT SCATTERED SNOW
SHOWERS OR FLURRIES SHOULD START TOWARD DAYBREAK ACROSS NORTHERN
PARTS OF THE CUMBERLAND PLATEAU...AND ALSO ACROSS SOUTHWESTERN
VIRGINIA.

A DUSTING TO AROUND 1 INCH OF SNOW MAY FALL ACROSS NORTHERN PARTS
OF THE CUMBERLAND PLATEAU...WHILE UP TO 2 INCHES COULD ACCUMULATE
ACROSS THE HIGHER TERRAIN OF SOUTHWESTERN VIRGINIA INTO NORTHEAST
TENNESSEE AND THE SMOKIES BY LATE THIS AFTERNOON. SOME LOCALLY
HEAVIER AMOUNTS UP TO 3 INCHES COULD OCCUR OVER WESTERN FACING
SLOPES OF THE HIGHEST TERRAIN...SUCH AS THE HIGH KNOB AREA OF WISE
COUNTY VIRGINIA...AND ALSO ACROSS THE NORTHERN MOUNTAINS OF EAST
TENNESSEE.

SOUTHWEST WINDS WILL BECOME BRISK TODAY AND CONTINUE THIS EVENING.
A COLD AIRMASS WILL RETURN TO THE AREA TONIGHT. WIND CHILL READING
BELOW ZERO ARE EXPECTED ACROSS SOUTHWEST VIRGINIA AND THE MOUNTAINS
OF EAST TENNESSEE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
HOWEVER...ANOTHER BLAST OF VERY COLD TEMPERATURES WILL RETURN AND COULD
PRODUCE VERY LOW WIND CHILL VALUES AT TIMES MONDAY NIGHT THROUGH
WEDNESDAY NIGHT NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jan 25, 3:57 AM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
357 AM EST SAT JAN 25 2014

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-251700-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...
ABINGDON
357 AM EST SAT JAN 25 2014 /257 AM CST SAT JAN 25 2014/

...STRONG COLD FRONT WILL MOVE THROUGH THE AREA TODAY...

WINDS WILL BECOME BREEZY TODAY AS COLD FRONT APPROACHES. BANDS OF
SNOW WILL ACCOMPANY THE COLD FRONT AS IT MOVES SOUTHEAST INTO THE
SOUTHERN APPALACHIANS THIS AFTERNOON. LIGHT SNOW ACCUMULATIONS POSSIBLE
...MAINLY NORTH OF I-40 AND IN THE SMOKIES. BRISK WINDS WILL
CONTINUE THIS EVENING AS TEMPERATURES FALL BEHIND THE COLD FRONT.
VERY COLD TEMPERATURES CAN BE EXPECTED AGAIN BY SUNDAY MORNING.
WIND CHILL READINGS WILL FALL TO BELOW ZERO ACROSS THE NORTHERN
CUMBERLAND PLATEAU...SOUTHWEST VIRGINA...THE MOUNTAINS OF TENNESSEE
AND EXTREME SOUTHWEST NORTH CAROLINA.

Nearby

Wind Advisories in Tennessee, 2014Wind Advisories in Virginia, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.